Alert archive / Montana / Wind Chill Warnings in 2011
Wind Chill Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Jan 31, 2011, 6:23 AM MST for Phillips County, Valley County, Montana. It took effect at Jan 31, 2011, 6:29 AM MST. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2011, 6:23 AM MST (13:23 UTC)
- In effect from
- Jan 31, 2011, 6:29 AM MST
- Expired
- Jan 31, 2011, 11:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Glasgow, MT
Counties Phillips County, MT, Valley County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 31, 6:44 AM MST | EXTR WIND CHILL -44 | 14 Nnw Hell Creek Recre, MT | WINDCHILL VALUES AT THE KING COULEE RAWS HAVE BEEN LOWER THAN -20 SINCE 844PM AND LOWER THAN -40 SINCE 344AM. THE LOWEST VALUE WAS OBSERVED AT 644AM AND 1044AM. |
| Jan 31, 7:53 AM MST | EXTR WIND CHILL -46 | Glasgow, MT | WINDCHILL VALUES HAVE BEEN LOWER THAN -40 SINCE 753AM. THE LOWEST VALUE WAS OBSERVED AT 753AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 1.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WWUS45 KGGW 311323 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 623 AM MST MON JAN 31 2011 MTZ016-017-059-061-311800- /O.UPG.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/ /O.NEW.KGGW.WC.W.0001.110131T1323Z-110131T1800Z/ /O.NEW.KGGW.WC.Y.0009.110131T1800Z-110201T0000Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WHITEWATER...OPHEIM 623 AM MST MON JAN 31 2011 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLSOF 30 TO 45 BELOW. * WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH THIS AFTERNOON. * OTHER IMPACTS: WIND CHILLS OF 30 TO 45 BELOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ018>027-060-062-311800- /O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN... CULBERTSON 623 AM MST MON JAN 31 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS OF 30 TO 40 BELOW. * WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH THIS AFTERNOON. * OTHER IMPACTS: WIND CHILLS OF 30 TO 40 BELOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
2 follow-up statements
089 WWUS45 KGGW 311329 CCA WSWGGW URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GLASGOW MT 629 AM MST MON JAN 31 2011 MTZ016-017-059-061-311815- /O.UPG.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/ /O.COR.KGGW.WC.W.0001.110131T1329Z-110131T1800Z/ /O.COR.KGGW.WC.Y.0009.110131T1800Z-110201T0000Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WHITEWATER...OPHEIM 629 AM MST MON JAN 31 2011 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLSOF 30 TO 45 BELOW. * WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH THIS AFTERNOON. * OTHER IMPACTS: WIND CHILLS OF 30 TO 45 BELOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ018>027-060-062-311815- /O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN... CULBERTSON 629 AM MST MON JAN 31 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS OF 30 TO 40 BELOW. * WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH THIS AFTERNOON. * OTHER IMPACTS: WIND CHILLS OF 30 TO 40 BELOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
071 WWUS45 KGGW 311805 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1105 AM MST MON JAN 31 2011 MTZ016-017-059-061-010000- /O.EXP.KGGW.WC.W.0001.000000T0000Z-110131T1800Z/ /O.CON.KGGW.WC.Y.0009.000000T0000Z-110201T0000Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WHITEWATER...OPHEIM 1105 AM MST MON JAN 31 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS OF 30 TO 40 BELOW. * WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH THIS AFTERNOON. * OTHER IMPACTS: WIND CHILLS OF 30 TO 40 BELOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ018>027-060-062-010000- /O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY... FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...ZORTMAN... CULBERTSON 1105 AM MST MON JAN 31 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * MAIN IMPACT: NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS OF 30 TO 40 BELOW. * WIND CHILL ADVISORY TIMING: WIND CHILLS WILL CONTINUE THROUGH THIS AFTERNOON. * OTHER IMPACTS: WIND CHILLS OF 30 TO 40 BELOW CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 4:12 AM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 31, 4:12 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 412 AM MST MON JAN 31 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... THE SNOW THAT HAS BEEN STEADY OVER THE LAST TWO DAYS HAS FINALLY TAPERED OFF. HOWEVER THERE COULD BE SOME FLURRIES THIS MORNING AND EARLY AFTERNOON ACROSS OUR EASTERN ZONES AS THIS SYSTEM PUSHES OFF TO THE EAST. A WIND CHILL ADVISORY WILL CONTINUE OVER NEMONT UNTIL 5 PM AS WINDS WILL MAINTAIN BETWEEN 8 AND 12 MPH THROUGH THE AFTERNOON. ALSO ALONG THE INTERNATIONAL BORDER THERE COULD BE SOME WIND CHILL READINGS IN DROPPING DOWN BETWEEN -40 AND -45. DECIDED AGAINST ISSUING A WIND CHILL WARNING BECAUSE THESE CONDITIONS LOOKED MORE ISOLATED THEN WIDESPREAD. VERY STRONG DOME OF HIGH PRESSURE SHOULD GAIN A FIRM HOLD OVER THE REGION MONDAY EVENING AND MONDAY NIGHT. MODELS INDICATE THE STRENGTH OF THE SURFACE HIGH WILL BE ANYWHERE FROM 1054 MB TO 1063 MB WITH THE GEM BEING THE STRONGEST AND THE GFS/ECMWF BEING THE WEAKEST. WITH STRONG HIGH PRESSURE AND TEMPERATURE FORECASTED TO BE BETWEEN -25 AND -45 MOISTURE WILL BE HARD TO COME BY. EXPECT CLEAR SKIES AND WITH THE SNOW PACK MOST OF NEMONT WILL SEE TEMPS NEAR OR BELOW -30. NORTHERN PHILLIPS MAY SEE LOWS DROPPING CLOSE TO -50. IF THE WINDS DO CLIMB ABOVE 8 MPH A WIND CHILL WARNING WILL BE A NO BRAINER. THE PROBLEM IS UNDER THIS TYPE OF SURFACE HIGH IT WILL HAVE TO BE CAUSED BY A LOCAL EFFECT. THAT WILL BE THE FORECAST CHALLENGE FOR MONDAY NIGHT FINDING THE AREAS OF STRONG ENOUGH SUSTAINED WIND SPEEDS TO WARRANT A WIND CHILL WARNING. TUESDAY... A WARMING PATTERN WILL BEGIN IN THE MID LEVELS AS A WARM AIR CHINOOK COMES SWEEPING DOWN THE ALBERTA FRONT RANGE AND MODIFYING COLD AIR IN THE 850S. HOWEVER... AT THIS TIME DO NOT EXPECT THIS TO HAVE MUCH IMPACT ON THE FIRST DAY OF THE CHINOOK AS OVERNIGHT LOWS WILL PROVE A VERY DEEP HOLE TO DIG OUT OF. IN FACT HIGHS WILL HAVE TROUBLE RISING FROM THE GRAVE OF BELOW ZERO EVEN WITH FULL SUNLIGHT AND CONSTANT MODIFYING. BETTER CHANCE OF THIS HAPPENING ON WEDNESDAY AS THE AIR SHOULD MIX A LITTLE BETTER AND HIGHS ACROSS THE REGION WILL GET ABOVE ZERO OVER MOST OF THE REGION. GAH/RSMITH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE EXTENDED BEGINS WITH UPPER RIDGING OVER THE AREA WITH PLENTY OF WARM AIR ALOFT. THIS WILL BEGIN THE WARMING TREND WHICH WILL LAST THROUGH FRIDAY NIGHT. THEN SATURDAY THE RIDGE RETROGRADES TO THE WEST ALLOWING FOR A STRONG ALBERTA CLIPPER SYSTEM TO SLIDE DOWN INTO THE DAKOTAS ON SATURDAY. THIS WILL BRING ANOTHER ROUND OF COLD AIR INTO EASTERN MONTANA WITH SOME SHORTWAVES MOVING THROUGH THE NORTH TO NORTHWEST FLOW KEEPING A THREAT A SNOW THROUGH THE WEEKEND AND FALLING TEMPERATURES. FORECAST LOOKS TO BE IN HIGH CONFIDENCE THIS PACKAGE WITH FAIRLY GOOD AGREEMENT BETWEEN THE GFS...ECWMF AND GEM MODELS THROUGH THE ENTIRE PERIOD. MESO DETAILS OF COURSE ARE SOMEWHAT DIFFERENT...HOWEVER THE BIG PICTURE REMAINS THE SAME. THE GFS ENSEMBLE MEMBERS SHOW VERY LITTLE DEVIATIONS BETWEEN THE MEMBERS WHICH LEAD TO ABOVE NORMAL CONFIDENCE IN THE FORECAST PACKAGE. PROTON && .AVIATION... ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FOR THE TERMINAL PERIOD THROUGH TUESDAY MORNING. VFR CONDITIONS HAVE DEVELOPED FOR ALL BUT EXTREME EASTERN SECTIONS OF THE AREA WHERE SOME SNOW AND MVFR CEILINGS AND VISIBILITY CONTINUE. VFR BY MID DAY SHOULD BE DOMINATE ACROSS ALL THE FLYING AREA. WINDS ACROSS THE REGION SHOULD REMAIN OUT OF THE NORTHWEST AND UNDER 15 MPH. PROTON && .CLIMATE... THE SEASONAL SNOWFALL RECORD CONTINUES TO CLIMB. THE OLD RECORD WAS SET DURING THE 2003-2004 SNOW SEASON OF 70.7 INCHES. AS OF MIDNIGHT GLASGOW IS NOW AT 79.8 INCHES FOR THE SEASON. THIS NUMBER WILL CONTINUE TO CLIMB WITH NEW SNOWFALL. JANUARY 2011 HAS HAD 41.3 INCHES OF SNOWFALL AS OF MIDNIGHT WHICH IS NOW THE NEW JANUARY ALL TIME SNOW RECORD. THE OLD RECORD WAS 32.9 INCHES SET BACK IN JANUARY 2004. JANUARY 2011 ALSO IS THE NEW ALL TIME SNOWIEST MONTH ALSO SURPASSING JANUARY 2004. THE MONTH OF JANUARY AVERAGES 6.7 INCHES OF SNOW...AND THE SEASON AVERAGE TO DATE 18.3 INCHES WHICH PUTS THE WFO GLASGOW 61.3 INCHES ABOVE NORMAL. THE AVERAGE SNOWFALL FOR THE MONTH OF FEBRUARY IS 4.2 INCHES... MARCH IS 4.6 INCHES AND APRIL IS 2.2 INCHES. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS... SHERIDAN...WESTERN ROOSEVELT...PETROLEUM...GARFIELD...MCCONE... RICHLAND...DAWSON...PRAIRIE...WIBAUX...NORTHERN PHILLIPS... SOUTHWEST PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 31, 3:39 AM MST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 339 AM MST MON JAN 31 2011 MTZ016>027-059>062-312300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 339 AM MST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR WIND CHILLS OF 25 TO 40 BELOW WHICH CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. FRIGID TEMPERATURES WILL CONTINUE TONIGHT INTO TUESDAY MORNING. THE NORTHERLY WINDS WILL COMBINE WITH THESE FRIGID TEMPERATURES TO PRODUCE DANGEROUS WIND CHILL CONDITIONS ACROSS THE REGION FOR TONIGHT INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 31, 1:10 AM MST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
110 AM MST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW SAINT MARIE 48.40N 106.53W
01/30/2011 M4.5 INCH VALLEY MT CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL WITH 29 INCHES FOR SNOW DEPTH.
0500 PM SNOW CULBERTSON 48.14N 104.52W
01/30/2011 M3.0 INCH ROOSEVELT MT CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL WITH 30 INCHES FOR SNOW DEPTH.
0500 PM SNOW PORT OF MORGAN 49.00N 107.83W
01/30/2011 M3.0 INCH PHILLIPS MT CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL WITH 31 INCHES FOR SNOW DEPTH.
1159 PM SNOW GLASGOW 48.20N 106.64W
01/30/2011 M6.1 INCH VALLEY MT OFFICIAL NWS OBS
TOTAL SNOWFALL FROM 01/29 MIDNIGHT TO 01/30
MIDNIGHT...SNOW DRIFTS OF 2 TO 3 FEET.
&&
MATTMLocal storm report, Jan 31, 1:11 AM MST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
111 AM MST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM SNOW 20 S BROCKTON 47.86N 104.92W
01/30/2011 M2.0 INCH RICHLAND MT CO-OP OBSERVER
24 HOUR TOTAL SNOWFALL WITH 35 INCHES FOR SNOW DEPTH.
&&
MATTMLocal storm report, Jan 31, 1:12 AM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GLASGOW MT
112 AM MST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW HINSDALE 48.39N 107.08W
01/29/2011 M4.5 INCH VALLEY MT CO-OP OBSERVER
MEASURED 4.5 INCHES OF STORM TOTAL SNOWFALL. STILL
SNOWING.
0500 PM SNOW 2 NNE FORT PECK 48.03N 106.44W
01/29/2011 M2.5 INCH VALLEY MT TRAINED SPOTTER
MEASURED 2.5 INCHES OF SNOW AT 5 PM. STILL SNOWING.
0500 PM SNOW GLASGOW 48.20N 106.64W
01/29/2011 M4.5 INCH VALLEY MT OFFICIAL NWS OBS
STORM TOTAL SNOWFALL 4.5 INCHES. IT IS STILL SNOW. THIS
ALSO BREAKS OUR OLD RECORD FOR SEASONAL SNOWFALL TOTAL OF
70.7 THE NEW RECORD IS FOR NOW 71.7 INCHES.
0455 AM SNOW GLASGOW 48.20N 106.64W
01/30/2011 M5.2 INCH VALLEY MT OFFICIAL NWS OBS
STORM TOTAL SNOWFALL FROM 01/29 AT 10AM TO 01/30 AT 5AM.
TWO TO THREE FOOT DRIFTS.
0700 AM SNOW 2 NNE FORT PECK 48.03N 106.44W
01/30/2011 M5.9 INCH VALLEY MT TRAINED SPOTTER
SNOWFALL TOTAL FOR THE LAST 36 HOURS...STILL SNOWING.
0700 AM HEAVY SNOW 4 SW HINSDALE 48.35N 107.15W
01/30/2011 M8.5 INCH VALLEY MT CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL...STILL SNOWING WITH 2 FOOT DRIFTS
0734 AM SNOW 2 WSW GLENDIVE 47.10N 104.75W
01/30/2011 M3.2 INCH DAWSON MT TRAINED SPOTTER
SNOWFALL TOTAL SINCE YESTURDAY AT 7 30 AM.
0845 AM SNOW SSE GLENDIVE 47.10N 104.71W
01/30/2011 E3.5 INCH DAWSON MT TRAINED SPOTTER
ESTIMATED 3 1/2 INCHES TO 3 3/4 INCHES OF NEW SNOW. STILL
SNOWING.
0947 AM SNOW 1 SE WIBAUX 46.98N 104.18W
01/30/2011 E4.0 INCH WIBAUX MT TRAINED SPOTTER
ESTIMATED 4.0 INCHES OF NEW SNOWFALL. STILL SNOWING.
VISIBILITY 1/4 MILE.
1100 AM SNOW GLASGOW 48.20N 106.64W
01/30/2011 M2.2 INCH VALLEY MT OFFICIAL NWS OBS
MESURED 2.2 INCHES OF NEW SNOWFALL. SEASONAL SNOWFALL
TOTAL 77.7 INCHES. STORM TOTAL 10.5 INCHES.
1105 AM SNOW 20 S BROCKTON 47.86N 104.92W
01/30/2011 M2.0 INCH RICHLAND MT CO-OP OBSERVER
24 HOUR TOTAL SNOWFALL WITH 35 INCHES FOR SNOW DEPTH.
1220 PM SNOW 15 SSE CULBERTSON 47.93N 104.45W
01/30/2011 E2.5 INCH RICHLAND MT TRAINED SPOTTER
ESTIMATED 2.5 TO 3 INCHES OF NEW SNOWFALL. SNOW HAS
STOPPED. STORM TOTAL APPROXIMATELY 5 INCHES. VISIBILITY
GOOD.
0400 PM SNOW SAINT MARIE 48.40N 106.53W
01/30/2011 M4.5 INCH VALLEY MT CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL WITH 29 INCHES FOR SNOW DEPTH.
0400 PM SNOW MALTA 48.36N 107.87W
01/30/2011 M3.0 INCH PHILLIPS MT CO-OP OBSERVER
MEASURED 3 INCHES OF SNOWFALL IN 24 HOUR PERIOD ENDING AT
4PM.
0400 PM SNOW SIDNEY 47.72N 104.16W
01/30/2011 M3.0 INCH RICHLAND MT CO-OP OBSERVER
MEASURED 3.0 INCHES FOR 24 HOUR PERIOD ENDING AT 4PM.
0.16 INCHES OF LIQUID PRECIPITATION. SNOW DEPTH 22
INCHES.
0500 PM SNOW GLASGOW 48.20N 106.64W
01/30/2011 M1.8 INCH VALLEY MT OFFICIAL NWS OBS
MEASURED 1.8 INCHES OF NEW SNOW IN PAST 6 HOURS. SNOW
DEPTH 19 INCHES. LIQUID PRECIPITATION 0.06 INCHES. TOTAL
SNOW WITH THIS TWO DAY EVENT 11.3 INCHES.
0500 PM SNOW CULBERTSON 48.14N 104.52W
01/30/2011 M3.0 INCH ROOSEVELT MT CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL WITH 30 INCHES FOR SNOW DEPTH.
0500 PM SNOW PORT OF MORGAN 49.00N 107.83W
01/30/2011 M3.0 INCH PHILLIPS MT CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL WITH 31 INCHES FOR SNOW DEPTH.
0500 PM SNOW NASHUA 48.13N 106.36W
01/30/2011 M3.5 INCH VALLEY MT CO-OP OBSERVER
MEASURED 3.5 INCHES OF SNOWFALL IN 24 HOUR PERIOD ENDING
AT 5PM. LIQUID PRECIP AMOUNT 0.18 INCHES. SNOW DEPTH 21
INCHES.
0700 PM SNOW PARK GROVE 48.03N 106.44W
01/30/2011 M5.9 INCH VALLEY MT TRAINED SPOTTER
SNOWFALL IN PAST 36 HOURS...STILL SNOWING.
0842 PM SNOW WIBAUX 46.99N 104.19W
01/30/2011 E7.0 INCH WIBAUX MT PUBLIC
A TWO DAY TOTAL...FORWARDED BY ND MEDIA.
1051 PM SNOW 4 ENE FLATWILLOW 46.85N 108.32W
01/30/2011 M2.5 INCH PETROLEUM MT CO-OP OBSERVER
2.5 INCHES OF NEW SNOW ON THE GROUND WITH A SNOW DEPTH OF
3.5 INCHES.
1146 PM SNOW 33 S MALTA 47.88N 107.87W
01/30/2011 E0.0 INCH PHILLIPS MT NWS EMPLOYEE
SEVERE DRIVING CONDITIONS...REPORT OF 4 TO 5 FOOT DRIFTS
COVERING HALF OF HWY 191 IN HILLY AREAS FROM 33 MILES
SOUTH OF MALTA TO MALTA...WITH SECTIONS OF 1 TO 2 FOOT
DRIFTS COVERING ENTIRE ROADWAY.
1159 PM SNOW GLASGOW 48.20N 106.64W
01/30/2011 M6.1 INCH VALLEY MT OFFICIAL NWS OBS
TOTAL SNOWFALL FROM 01/29 MIDNIGHT TO 01/30
MIDNIGHT...SNOW DRIFTS OF 2 TO 3 FEET.
&&
MATTMThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 6:23 AM MST | Wind Chill Advisory | GGW | Phillips, Valley | 9 hr |
| Jan 31, 2:53 PM MST | Wind Chill Warning | GGW | Daniels, Dawson, Garfield, McCone, Phillips, Prairie and 5 more | 20 hr |
Nearby
Wind Chill Warnings in Montana, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.